MAUDE Adverse Event Report: BIOMET MICROFIXATION THINFLAP SYSTEM CROSS-DRIVE, SELF-DRILLING SCREW; PLATE, BONE

BIOMET MICROFIXATION THINFLAP SYSTEM CROSS-DRIVE, SELF-DRILLING SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported that one (1) screw fractured while the patient underwent a craniotomy procedure.The fractured screw was removed from the patient's bone and an alternative screw was utilized which resulted in a delay of ten (10) minutes.No known adverse event was reported.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The 1.5x4mm x-drive tf sd screw ea (part# 91-6704, lot# unk) was returned for evaluation in a red biohazard bag.The screw was removed from the biohazard bag and visually evaluated.The screw was clearly fractured at the start of the threads.The dhr for this screw could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.For this part (91-6704) and the previous one year (from the notification date) regarding the fracturing of this screw, there is a complaint rate of 0.002% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is that excessive force was applied during insertion beyond what the screw was designed to encounter.Potential contributing factors could be the density of the patient's bone and the insertion angle of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
THINFLAP SYSTEM CROSS-DRIVE, SELF-DRILLING SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8829445
Report Number0001032347-2019-00368
Device Sequence Number14071104
Product Code JEY
UDI-Device Identifier00841036134808
UDI-Public00841036134808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-6704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;